OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry Van Driel
  • Vol. 26, Iss. 1 — Jan. 1, 2009
  • pp: 183–188

Modulational instability in lossless fibers with saturable delayed nonlinear response

G. L. da Silva, Iram Gleria, M. L. Lyra, and A. S.B. Sombra  »View Author Affiliations


JOSA B, Vol. 26, Issue 1, pp. 183-188 (2009)
http://dx.doi.org/10.1364/JOSAB.26.000183


View Full Text Article

Enhanced HTML    Acrobat PDF (154 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We investigate the modulational instability of optical pulses propagating in a lossless fiber where both effects of relaxation and saturation of the nonlinearity are taken simultaneously into account. The saturation of the nonlinearity is incorporated in the relaxation dynamics of the Kerr response. We calculate the exact dispersion relation for harmonic perturbations over the stationary solution. In the anomalous dispersive regime, the gain spectrum exhibits two bands in the fast relaxation regime. The low energy band is reduced by the saturation of the nonlinearity but is roughly insensitive to the nonlinearity response time. The high energy band is mainly due to the Raman response. These frequency bands superpose for fast relaxation responses and a new behavior sets up. In the normal dispersive regime, a single instability band sets up associated with the finite response time of the nonlinearity with distinct features for fast and slow nonlinear relaxation.

© 2008 Optical Society of America

OCIS Codes
(190.3100) Nonlinear optics : Instabilities and chaos
(190.4380) Nonlinear optics : Nonlinear optics, four-wave mixing
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

ToC Category:
Nonlinear Optics

History
Original Manuscript: October 2, 2008
Manuscript Accepted: November 5, 2008
Published: December 24, 2008

Citation
G. L. da Silva, Iram Gleria, M. L. Lyra, and A. S. B. Sombra, "Modulational instability in lossless fibers with saturable delayed nonlinear response," J. Opt. Soc. Am. B 26, 183-188 (2009)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-26-1-183

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited